Benzo withdrawal? Question on meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

krzyroone
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/13/2007 6:21 AM (GMT -7)   
Here's the story.
 
I am prescribed Klonopin, about 1 mg a day I've been taking for about a year.  I have not had to increase my dosage.  All has been well.
 
One week ago I ran out of my prescription, I had some Ativan on hand and I decided to use that for the week.  At the time, I did not know the equivalency and after research I found out that I was using about half the dose of Klonopin.  I still felt okay.
 
Thursday roles around and I am feeling a bit worse but I pick up the klonopin (which I haven't taken in a week).  And before the night is up, I take my usual 1 mg and I feel fine.
 
I wake up yesterday morning and after an hour or so, it felt like a bomb hit.  All day, I had the worst anxiety issues I've had in about 6 months.  6 months ago was my honeymoon that I did not bring my klonopin to and it was hell.
 
Anyway, I am okay taking Klonopin.  I've done my research.  I've talked with my doctor, whom I trust being that he is my brother and has been on Klonopin for 10 years. 
 
I do feel a bit better today. 
 
My question is - does it take time for Klonopin to establish itself in your body?  Is this why I've been feeling terrible even though I was substituting the klonopin with ativan (a much shorter half life at about half the normal dose for 3-4 days)?  Also, since I felt awful yesterday, I took an extra .5 mg and I think I plan on doing the same today.  I like the daily 1 mg dose and once I am feeling up to par, will it be a drag coming back down to 1 from 1.5?
 
Thanks greatly for all of your help,
 
Dan
 
 

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/13/2007 9:15 AM (GMT -7)   
krzyroone
 
Welcome to Healing Well.  I am Kitt.  You may have noticed some difference in the meds and your right there is a difference in the dosing you substituted.
 
Klonopin  1/2 life 18-50
 
Ativan     1/2 life 10 - 20
 
1mg of Ativan is equal to .5 mg of Klonopin.
 
IMHO I think now that your back on the Klonopin you should be ok. 
 
Take care and keep posting.
Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


krzyroone
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/13/2007 9:50 AM (GMT -7)   
Thanks so much for the welcome.
 
Can being off and then suddenly coming back on cause depression?  I just feel really down in the dumps.  Thanks.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 10/13/2007 9:59 AM (GMT -7)   
I am fairly certain it could and would cause some depression due to the difference in the dosage and being w/o the Klonie's ...substituting the Ativan.......It shouldnt take to long before you are out of the " dumps" .......I am thinking bout ya

Welcome and Do stay with us

Lyn


    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
  Moderator for Anxiety /Panic
  Moderator for Alzheimer's
  Co Moderator for Crohns Disease 
 
          DX with Crohns, Pyoderma Gangrenosum, Anxiety / Panic
 
      MY HW "FAMILY" GIVES ME MORE THAN THEY WILL EVER KNOW
 
                     "Friends Are Cheaper than Therapists "
  
     
 
 
      LUVS .................LYN                            


krzyroone
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/13/2007 10:04 AM (GMT -7)   
I will - thanks. Right now I am just playing the waiting game. It doesn't help that I didn't sleep last night and I am now exhausted. I can't wait for this bout to end. It's debilitating. Thank you so much for your comments and help.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 10/13/2007 10:18 AM (GMT -7)   
NO problem
I am glad you will be staying with us and getting the support and care............

Keeping you in my thoughts ..hoping this crud is over soon for you my friend .......LYN
    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
  Moderator for Anxiety /Panic
  Moderator for Alzheimer's
  Co Moderator for Crohns Disease 
 
          DX with Crohns, Pyoderma Gangrenosum, Anxiety / Panic
 
      MY HW "FAMILY" GIVES ME MORE THAN THEY WILL EVER KNOW
 
                     "Friends Are Cheaper than Therapists "
  
     
 
 
      LUVS .................LYN                            


Danxiety
Regular Member


Date Joined Aug 2007
Total Posts : 322
   Posted 10/13/2007 12:08 PM (GMT -7)   
hey there, i think your body will re-adjust pretty quickly. I think that being on a certain drug, even though it in the same class of meds for a year, and then switching it up for a week, and going back shocks the system a little bit. I think what you are experiencing is totally normal, and even though you are really exhausted, try and get out and move a round a bit. Drink lots of water, and almost treat it like you have a cold and take care of yourself. I think you'll balance out again, it just might take a few days for your brain to get back on track :)

keep us posted, and hang in there. I know its rough.
Dan
---
Anxiety and Panic Disorder.

"Breathe! You Are Alive"
- Thich Nhat Hanh


krzyroone
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/13/2007 2:04 PM (GMT -7)   
Hey Dan,

My name is Dan also.

The core of my problem is bereavement. My mother died from a long bout of cancer about a year ago (this month actually). The klonopin has really helped me get through everything and whatever happened in the past week has really made me reflect on my mother's death. I've had two breakdowns and cried my eyes out and I am by no means a crier. It actually made me feel a bit better and currently, I feel the best I have all day - though I am definately still anxious, I can feel it in my gut.

Thanks all - you've all been a tremendous help in just this last day.

I'll continue to keep you guys updated.

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 10/15/2007 5:31 PM (GMT -7)   
Yeah, no doubt you troughed a little bit, but I bet within a few days you'll be feeling a lot better. Obviously it's tough to go from a long-acting benzo to a short one, but I guess it was enough of a boost to keep you straight for a while.

Good luck.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
www.brainfriendenemy.com/

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:34 PM (GMT -7)
There are a total of 2,731,795 posts in 300,965 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
335 Guest(s), 13 Registered Member(s) are currently online.  Details
Old Hat, THE HAPPY TURTLE, countess18, Katerina-b, House_rocker, Scaredy Cat, getting by, Todd1963, bsjoplin, poohcheez, Richard57, multifacetedme, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer